Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have nerve pain all over body with severe pain, tingling and numbness in feet, hands, and face. Stopped Zyrtec. Side effects?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
Question
I stopped taking Zyrtec nine weeks ago because it was causing severe back pain and hair loss, weight gain, etc. That and allergy shots were the only meds that I was taking. I am a 38 year old female. Except for the sinus infections from allergies, I was an otherwise extremely healthy woman. Now, I have nerve pain all over my body with severe pain, tingling and numbness in feet, hands, and face. Sometimes the back of the head. I am tripping and dropping things and cannot walk for more than ten minutes at a time. Neurontin helps this pain, but again I did not need pain meds before this. It has been four months and weakness is setting in my legs and hands. The pain started with Zyrtec. The neurologist cannot find an explanation and has gone from a pinched nerve and carpal tunnel to nerve inflammation syndrome, to what he called an incidental finding of femoral nerve damage because I still have strength in my legs. Thank God for that! Then to a virus???
I have had Brain MRI, neck MRI, pelvic and back MRIs. They say they have ruled out MS and Lyme Disease. I will have a spinal tap and a bone scan (bone scan to rule out cancer). What else could this be? He is saying that meds are all he can do for me and still doesn't know what is causing the pain. Needless to say, I will find another neurologist.
I have read other patients who had severe side effects from this including one other young lady with nervous system side effects. Is this possible, I never had these symptoms before this medication and I was perfectly healthy. I have also lost 19 pounds in six weeks (I have gained two back :-)). Sorry so lengthy, just needed to give the whole picture. What could this be?
Posted Tue, 16 Jul 2013 in Brain and Spine
 
 
Answered by Dr. Gopal Krishna Dash 2 hours later
Thanks for the query
Personally I do not feel that your symptoms are related to drugs.The possibilities of peripheral nerve disorder is likely in your case. You need a detailed physical examination to understand and plan future investigations to clinch the diagnosis. I think you can take a second opinion and get re-evaluated.A nerve conduction study will help.
Please get back in case any concern
Above answer was peer-reviewed by
 
Follow-up: Have nerve pain all over body with severe pain, tingling and numbness in feet, hands, and face. Stopped Zyrtec. Side effects? 1 hour later
Thank you for your prompt response. I will definitely get a second opinion. He did do a pelvic MRI were clear. My symptoms worsened and that is when his diagnosis changed to nerve inflammation syndrome. Then another nerve conduction study prompted his "incidental" finding of the femoral nerve.
He said it was an incidental finding. I feel no findings are incidental when my body is in such pain.
Do you think there is a cure for this? I know its hard to tell with just this list of symptoms. But, I am pretty scared at the moment. Thank you for your help.

Can nerve damage be reversed?
 
 
Answered by Dr. Gopal Krishna Dash 48 hours later
Thanks for the feed back
I feel that Your symptoms are related to peripheral nerve problem rather than pinched nerves. I feel that you need a detailed evaluation to exclude the treatable causes of these problem. In the mean time you can contact a local doctor to receive medications for pain.
Best wishes
Above answer was peer-reviewed by
 
Follow-up: Have nerve pain all over body with severe pain, tingling and numbness in feet, hands, and face. Stopped Zyrtec. Side effects? 24 hours later
Thank you for your help. I appreciate your response. My hope and prayer is that I can know soon and be able to reverse or 'cure' whatever this is. Thanks,

I appreciate your response, because I have been afraid, but think that everything will be fine once it is figured out. Thank you again.
XXXXX
 
 
Answered by Dr. Gopal Krishna Dash 3 days later
Thank you too.

I wish you quick recovery and best of health.

Take care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor